MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested with eplex blood culture identification gram negative (bcid-gn) and with the eplex blood culture identification panel - gram positive (bcid-gp) panel on a gm eplex base system.This medwatch will apply to the bcid-gn panel.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the bcid-gp panel.When the sample was tested with the bcid-gn panel on (b)(6) 2024, it resulted in the detection of escherichia coli only.When the sample was tested with the bcid-gp panel on (b)(6) 2024, it resulted in the detection of pan-gram negative only.A concurrent culture of the sample identified extended-spectrum beta-lactamase (esbl) escherichia coli and enterococcus faecalis.The sample was cultured in an anaerobic bottle and plated by "wasp" placed in co2 at 37 degrees celcius and a brucella plate in anaerobic conditions at 37 degrees celcius.There was growth of escherichia coli on a blood agar plate, a chocolate plate, a macconkey plate, and a brucella plate.There was growth of enterococcus faecalis on a blood agar plate, a chocolate plate, a columbia nalidixic acid agar (cna) plate, and a brucella plate.The sample had the following "maldi-tof" scores: e.Coli = 2.18, e.Faecalis = 2.32.
 
Additional Manufacturer Narrative
The patient sample was tested using gm eplex base serial number (b)(6).An internal review of qc release data for the affected lot confirms that the consumable lot met the established qc release specifications.The investigation is ongoing.
 
Additional Manufacturer Narrative
The patient's sample was provided for investigation.The same consumable lot as the customer was unavailable for internal testing.The original blood sample was run in duplicate on bcid-gp assay.Both runs identified: pan gram-negative only.The original blood sample was run in duplicate on bcid-gn assay.Both runs identified: escherichia coli the sample was cultured aerobically for 24 hours, and a single morphology was observed.Positive culture results were observed after growth at 37c with 5% co2 on blood agar and macconkey agar.3 pink colonies were observed on esbl selective agar, indicating esbl resistance.No growth was observed on cna agar.A colony suspension was made from the blood agar plate and run on the bcid-gp assay.Bcid-gp: pan-gn only new media was obtained, to see if material was impacting cna growth.The sample was cultured aerobically for 48 hours, and a single morphology was observed.Positive culture results were observed after growth at 37c with 5% co2 on blood agar and macconkey agar.No growth was observed on esbl selective agar or cna agar.A colony suspension was made from the blood agar plate and run on the bcid-gn and bcid-gp assays.Bcid-gn: escherichia coli bcid-gp: pan-gn only no gram positive organisms were recovered from the culture and, therefore, the customer's allegation of unexpected negative pan-gp result was not reproduced.It is possible that there was a contamination event during sample processing, however, we are not able to determine the source.Contamination of the sample may occur if laboratory personnel processing the sample are colonized with any number of commensal organisms.The customer's allegation was reproduced for the discrepant ctx-m target.It is likely that target concentration was at or near the analytical sensitivity of the assay, resulting in the ctx-m target not reported as detected.For both discrepant targets, it is possible that if there was antibiotic intervention prior to sample collection, the target concentration and viability could have been impacted.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key20760276
Report Number3008632402-2024-03404
Device Sequence Number9356263
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Catalogue Number09556494001
Device Lot Number10220980
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown